Pennsylvania, 2013

Damaging Winds in Pennsylvania, September 12, 2013

September 12, 2013 · NWS BGM · 2 events in 1 county or zone

A cold front resulted in severe thunderstorms developing across northeast Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A cold front resulted in severe thunderstorms developing across northeast Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 12, 12:52 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Sep 12, 12:52 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
152 PM EDT THU SEP 12 2013

.SYNOPSIS...
A SERIES OF COLD FRONTS WILL MOVE THROUGH THE REGION BEGINNING
TODAY. AS THEY PASS...EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. FOLLOWING
THEIR PASSAGE...MUCH COOLER AIR WILL SETTLE ACROSS THE AREA WITH
BELOW NORMAL TEMPERATURES THEN EXPECTED THROUGH MUCH OF THE
UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
12 PM UPDATE...CURRENT FORECAST IN GOOD SHAPE, SIGNIFICANT
CONVECTION BEGINNING TO DEVELOP ACROSS THE NRN FINGER LAKES REGION
AND THE LAKE PLAIN. ONLY ADJUSTMENT WAS TO LOWER MAXES ACROSS THE
NRN CWA AS CAA WILL BEGIN THERE SOON.

1030 AM UPDATE...LOCAL RADARS SHOWERS SCATTERED TO NUMEROUS
CONVECTION OVER THE LAKE PLAIN IN WESTERN NY WHICH WILL BE MOVING
INTO THE NRN/WRN CWA SOON. THIS ACTIVITY IS JUST AHEAD OF THE
INITIAL SFC TROF. SCATTERED CONVECTION ALSO RESIDES IN THE FAR SE IN
THE VCNTY OF A LEE SIDE TROF. SATELLITE SHOWS CLOUDS QUICKLY
SPREADING ACROSS THE CWA WHICH WILL LIMIT THE AMOUNT OF
DESTABILIZATION FOR THIS AFTERNOON. BASED ON SATELLITE TRENDS AND
MODEL SOUNDINGS CAPE VALUES AROUND 1500J/KG MAY BE REALIZED OVER
THE WESTERN CATSKILLS AND NE PA WHERE THE SVR WX POTENTIAL IS
GREATEST. IN GENERAL OUR INSTABILITY IS LESS THAN YESTERDAY BUT
THE KINEMATICS ARE BETTER, MORE SIGNIFICANT BULK SHEAR VALUES.
PWAT REMAIN HIGH IN THIS VERY JUICY AIRMASS SO HEAVY RAIN REMAINS
A CONCERN. CURRENT FORECAST IN GOOD SHAPE JUST ADJUSTED POPS
UPWARD INTO THE CATEGORICAL RANGE WITH FROPA.

640 AM UPDATE...
LATEST RADAR TRENDS SHOWING VERY LITTLE ACTIVITY OVER THE FCST
AREA. QUICK ADJUSTMENT TO ACCOUNT FOR LATEST POP/WX TRENDS. NO
OTHER CHANGES NEEDED AT THE PRESENT TIME.

PREVIOUS NEAR TERM DISCUSSION...
ANOTHER BUSY DAY ON TAP FOR THE REGION AS A DEEPENING UPPER
TROUGH AND A SERIES OF SFC COLD FRONTS MOVE OVER THE REGION LATER
TODAY. BEFORE WE DIVE INTO THOSE DETAILS...EARLY MORNING RADAR
IMAGERY SHOWING ONGOING SHWR ACTIVITY STRETCHING FROM WESTERN NY
NORTHEAST THROUGH NORTHERN NY AND SOUTHERN ONTARIO. ADDITIONAL
ACTIVITY NOW DEVELOPING ACROSS THE PORTIONS OF NE PA WHICH APPEARS
TO BE ON THE HEELS OF ANOTHER WEAK SHORTWAVE MOVING OVER OUR AREA
IN SOUTHWEST FLOW ALOFT. CURRENT ACTIVITY WILL HAVE LITTLE IMPACT
ON THE AREA AS MAIN FORCING FROM UPPER TROUGH IS SET TO ARRIVE
LATER TODAY.

MEANWHILE...WATER VAPOR IMAGERY SHOWING A STRONG POSITIVELY TITLED
TROUGH DIGGING ACROSS THE WESTERN GREAT LAKES THIS MORNING...WITH
LATEST SFC OBSERVATIONS DEPICTING WHAT APPEARS TO BE TWO SEPARATE
COLD FRONTS DOWNSTREAM ACROSS THE CENTRAL AND EASTERN GREAT LAKES.
THE FIRST OF THESE BOUNDARIES NOW RESIDES JUST WEST OF THE GREATER
BUFFALO REGION WITH THE SECOND FURTHER WEST OUT TOWARDS DETROIT.
AS THE TROUGH SETTLES ACROSS THE CENTRAL LAKES LATER
TODAY...EXPECT BOTH FEATURES TO BEGIN WORKING EAST THROUGH OUR FCST
AREA. AS HAS BEEN HIGHLIGHTED IN RECENT FCST UPDATES...MAIN
CONCERNS TODAY REMAIN HEAVY RAINFALL AND POSSIBLE SEVERE WX AS
DOWNSTREAM AIRMASS REMAINS WEAKLY UNSTABLE AND SYNOPTIC SCALE
FORCING IMPROVES THROUGH THE DAY AS UPPER TROUGH APPROACHES WITH
TIME.

SEVERAL CONCERNS OUT THE GATE THIS MORNING REGARDING SEVERE WX
POTENTIAL WITH THE FIRST BEING TIMING AS BOTH NAM AND GFS MODELS
SUGGEST THE FIRST COLD FRONT WILL BEGIN MOVING ACROSS THE AREA
SHORTLY AFTER 12Z. WITH ABUNDANT CLOUD COVER ACROSS OUR REGION
THIS MORNING FROM OVERNIGHT CONVECTION ACROSS SOUTHERN ONTARIO
AND WESTERN NY...EXPECT MUCH LESS INSTABILITY GENERATION AS
COMPARED TO YESTERDAY (ROUGHLY 1000-1500 J/KG OF MLCAPE TODAY
VS THE 3000-4000 J/KG YESTERDAY). DESPITE THIS HOWEVER...SYNOPTIC
SCALE FORCING WILL BE MUCH BETTER TODAY AS AFTERNOONS TROUGH
DIGS TO OUR WEST AND A DOWNSTREAM NORTH-SOUTH ORIENTED JETSTREAK
STRENGTHENS WITH TIME. AS THIS OCCURS...MUCH OF OUR FCST AREA WILL
BE UNDER STRONG UPPER-LEVEL DIVERGENCE ALOFT WHICH COMBINED WITH
INCREASING PVA AND CONVERGENCE ALONG THE SFC BOUNDARY...SHOULD BE
PLENTY TO GET SHWRS/STORMS GOING ONCE AGAIN AS FIRST BOUNDARY
BEGINS PLOWING THROUGH OUR AREA.

CONSIDERING THAT WIND FIELDS ALOFT WILL STRENGTHEN OVER THE
DAY...EXPECT 0-6KM BULK SHEAR TO INCREASE TO NEAR 50 KTS BY LATE
MORNING AND EARLY AFTERNOON. BUFKIT FCST SOUNDINGS LARGELY REVEAL
STRONG UNIDIRECTIONAL FLOW...SUGGESTING THAT IF CONVECTION FIRES
AS EXPECTED...CONVECTIVE MORPHOLOGY MAY EVOLVE INTO SHORT BOWING
SEGMENTS AND POSSIBLE SPLITTING SUPERCELLS DURING THE AFTERNOON.
CONSIDERING THE AIRMASS REMAINS SO MOIST (PWAT VALUES 2-3 STANDARD
DEVIATIONS ABOVE NORMAL)...WET MICROBURSTS WILL CERTAINLY BE A
POSSIBILITY ALONG WITH ISOLATED LARGE HAIL. CURRENT THINKING IS
BEST SEVERE POTENTIAL WILL RESIDE ALONG AND EAST OF I-81...WITH
EVEN BETTER CONDITIONS EXPECTED FURTHER EAST ACROSS EASTERN NY AND
WESTERN NEW ENGLAND AS THESE AREAS WILL HAVE A BETTER OPPORTUNITY
TO DESTABILIZE BEFORE FRONT ROLES THROUGH. IN ANY
EVENT...CONVECTION WILL LIKELY COME TO AN END FROM WEST TO EAST BY
LATE AFTERNOON AS FIRST BOUNDARY RAPIDLY USES UP ALL AVAILABLE
INSTABILITY...THUS LEAVING LITTLE IF ANY FOR THE SECOND BOUNDARY
WHICH WILL WORK THROUGH LATER IN THE EVENING/OVERNIGHT.

SECONDARY CONCERNS REVOLVE AROUND HEAVY RAINFALL POTENTIAL AND
RENEWED FLASH FLOODING ESPECIALLY FOR AREAS THAT RECEIVED HEAVY
RAINS YESTERDAY. QUICK LOOK AT PLAN VIEW MBE VECTORS ON AWIPS
SUGGEST ENOUGH FLOW TO KEEP DEVELOPING CELLS MOVING...HOWEVER
CANNOT RULE OUT SOME TRAINING AS CELLS CONTINUE DEVELOPING IN
SOUTHWEST FLOW ALOFT. THERE IS ALSO A POSSIBILITY THAT EASTWARD
MOVEMENT OF THE UPPER TROUGH SLOWS DOWN WITH TIME AS ADDITIONAL
VORT LOBES UNDERCUT THE MAIN TROUGH CENTER BY MID/LATE AFTERNOON.
IN LIGHT OF THESE CONCERNS...HAVE ADVERTISED A HEAVY RAIN MENTION
IN THE GRIDS AND WILL ALSO HIGHLIGHT CONCERNS IN THE HWO.

RAIN CHANCES CONTINUE WELL INTO THE OVERNIGHT HRS AS SECONDARY
COLD FRONT MOVES ACROSS THE AREA. WITH BULK OF INSTABILITY ALREADY
HAVING BEEN USED UP WITH THE FIRST FEATURE...SECONDARY FRONTAL
PASSAGE SHOULD YIELD SHWR ACTIVITY ONLY. BY EARLY MORNING...COLD
AIR ADVECTION OVER THE VERY WARM WATERS OF LAKE ONTARIO WILL
LIKELY LEAD TO DEVELOPING LAKE EFFECT RAIN SHWRS DOWNWIND OF LAKE
ONTARIO AND HAVE ADVERTISED BEST POPS AFTER 06Z ACROSS THE
NORTHERN ZONES.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
STRONG HIGH PRESSURE TO BEGIN WORKING INTO THE AREA BY LATE
FRIDAY. BEFORE THIS OCCURS HOWEVER...EXPECT LINGERING LAKE CLOUDS
THROUGH THE DAY ON FRIDAY WITH POSSIBLE LAKE EFFECT SHWRS
DOWNSTREAM OF LAKE ONTARIO. MUCH COOLER AIR WILL SETTLE ACROSS THE
REGION WITH HIGH TEMPS ONLY EXPECTED TO WARM INTO THE UPPER 50S
TO LOWER 60S.

DRY WX TO RETURN BY SATURDAY WITH HIGH PRESSURE IN FIRM CONTROL.
HIGH TEMPS ON SATURDAY TO MIRROR THOSE ON FRIDAY WITH UPPER 50S TO
LOW 60S EXPECTED. WITH NEARLY CLEAR SKIES ALOFT...LOWS BOTH FRIDAY AND
SATURDAY NIGHTS WILL FALL INTO THE LWR TO MIDDLE 40S...WITH A FEW
STRAY UPPER 30S POSSIBLE IN FAVORED VALLEY LOCATIONS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
WPC MED RNG GUIDANCE LOOKED GOOD AND WAS UTILIZED FOR TDA/S FCST.
SFC HI PRES OVER THE MID ATLC ON SUNDAY WILL DRIFT EWD...ALLOWING
ANOTHER CDFNT TO DROP ACRS THE RGN ON SUN NGT. BEST CHCS FOR -SHRA
WITH THE FNT APPEARS TO BE OVER NRN ZONES CLOSER TO STRONGEST
DYNAMICS. OTRW...HI PRES BUILDS IN BEHIND THE FNT WITH MAXES
MODERATING FROM THE L/M60S ON MON INTO THE 70S BY MID WEEK.
APRCNG WMFNT COULD BRING A FEW -SHRA BY THU.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
HIGHLY VRBL CONDITIONS THIS AFTN. SCT-NUM SHRA/TSRA WILL BE
ACCOMPANIED BY MVFR AND PSBLY BRIEF IFR. AFTER FROPA LATER
TNGT...XPCT LOW CLDS TO DVLP WITH MVFR CONDITIONS XPCTD ALL
SITES...PERSISTING INTO FRI MRNG. WINDS THIS AFTN W TO SW ARND 10
KTS WITH G15...BECMG WNW THIS EVNG 5-10 KTS...AND INCRSNG TO 15
KTS ON FRI MRNG FROM THE NW.

OUTLOOK...

FRI...EARLY MVFR CIGS/-SHRA...MAY IMPROVE BY LTR IN THE DAY.

SAT/SUN...VFR...BUT MAYBE SOME EARLY MORNING FOG/IFR AT KELM.

SUN NIGHT/MONDAY...RESTRICTIONS POSSIBLE IN SCATTERED SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...CMG
NEAR TERM...CMG/RRM
SHORT TERM...CMG
Hazardous weather outlook, Sep 12, 11:41 AM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1241 PM EDT THU SEP 12 2013

NYZ009-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048-072-
131645-
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1241 PM EDT THU SEP 12 2013

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS A COLD FRONT MOVES
THROUGH THE AREA. WITH VERY MOIST CONDITIONS REMAINING IN
PLACE...ANY STORMS THAT DEVELOP WILL BE CAPABLE OF HEAVY RAINFALL
AND LOCALIZED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ018-131645-
ONONDAGA-
1241 PM EDT THU SEP 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS A COLD FRONT MOVES
THROUGH THE AREA. WITH VERY MOIST CONDITIONS REMAINING IN
PLACE...ANY STORMS THAT DEVELOP WILL BE CAPABLE OF HEAVY RAINFALL
AND LOCALIZED MINOR FLOODING.

IN ADDITION...SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
STRONG WINDS REMAINING THE BIGGEST THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ024-025-055-PAZ038-131645-
CHEMUNG-TOMPKINS-TIOGA-BRADFORD-
1241 PM EDT THU SEP 12 2013

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS A COLD FRONT MOVES
THROUGH THE AREA. WITH VERY MOIST CONDITIONS REMAINING IN
PLACE...ANY STORMS THAT DEVELOP WILL BE CAPABLE OF HEAVY RAINFALL
AND LOCALIZED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>017-022-023-131645-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-
1241 PM EDT THU SEP 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS A COLD FRONT MOVES
THROUGH THE AREA. WITH VERY MOIST CONDITIONS REMAINING IN
PLACE...ANY STORMS THAT DEVELOP WILL BE CAPABLE OF HEAVY RAINFALL
AND LOCALIZED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 12, 11:42 AM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1242 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     VENICE CENTER           42.73N  76.55W
09/12/2013                   CAYUGA             NY   911 CALL CENTER

            TREES AND WIRES DOWN AT THE CORNER OF RT34 ANE FORD RD.

&&

EMG
Local storm report, Sep 12, 11:43 AM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1243 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     TSTM WND DMG     DRESDEN                 42.68N  76.96W
09/12/2013                   YATES              NY   911 CALL CENTER

            TREES AND WIRES DOWN ON CORNELIA ST.

&&

EMG
Special weather statement, Sep 12, 11:50 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1250 PM EDT THU SEP 12 2013

NYZ016>018-023-025-044-121745-
CAYUGA NY-CORTLAND NY-ONONDAGA NY-SCHUYLER NY-SENECA NY-TOMPKINS NY-
1250 PM EDT THU SEP 12 2013

...STRONG THUNDERSTORM WILL AFFECT EASTERN SCHUYLER...NORTHERN
TOMPKINS...SOUTH CENTRAL ONONDAGA...SOUTHEASTERN CAYUGA...
SOUTHEASTERN SENECA AND WESTERN CORTLAND COUNTIES...

* AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS.  THIS
  STORM WAS LOCATED NEAR REYNOLDSVILLE...AND MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MECKLENBURG AT 1255 PM EDT...
  TRUMANSBURG AT 100 PM EDT...
  TAUGHANNOCK FALLS AT 105 PM EDT...
  LANSING AT 110 PM EDT...
  ITHACA TOMPKINS AIRPORT AT 115 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4283 7609 4251 7609 4230 7696 4255 7678

MSE
Special weather statement, Sep 12, 1:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
219 PM EDT THU SEP 12 2013

NYZ023>025-055-121900-
CHEMUNG NY-SCHUYLER NY-TIOGA NY-TOMPKINS NY-
219 PM EDT THU SEP 12 2013

...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN SCHUYLER...
NORTHEASTERN CHEMUNG...NORTHERN TIOGA AND SOUTHERN TOMPKINS
COUNTIES...

* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS TO 45 MPH...AND
VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ERIN...AND MOVING
NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NORTH SPENCER AND SPENCER AT 230 PM EDT...
  WEST CANDOR AND DANBY AT 235 PM EDT...
  SOUTH DANBY AT 240 PM EDT...
  WILLSEYVILLE AND CANDOR AT 245 PM EDT...
  WEST SLATERVILLE AT 250 PM EDT...
  SPEEDVILLE AND CAROLINE AT 255 PM EDT...
  RICHFORD AND BERKSHIRE AT 300 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4246 7626 4241 7625 4241 7613 4235 7611
      4233 7612 4231 7610 4228 7610 4228 7608
      4226 7608 4211 7668 4227 7677

/RHB

The radar

The Binghamton radar (KBGM), 93 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradford

When
September 12, 2:30 PM EST
Where
Bradford County, 0.69 mi N of Canton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
41.660, -76.850

Trees were blown down.

Thunderstorm Wind, Bradford

When
September 12, 3:00 PM EST
Where
Bradford County, Franklindale
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
41.700, -76.550

Trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468992, 468993.